Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Complete hyperelliptic integrals of the first kind and their non-oscillation

Authors: Lubomir Gavrilov and Iliya D. Iliev
Journal: Trans. Amer. Math. Soc. 356 (2004), 1185-1207
MSC (2000): Primary 34C08; Secondary 14D05, 14K20, 34C07
Published electronically: September 22, 2003
MathSciNet review: 2021617
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $P(x)$ be a real polynomial of degree $2g+1$, $H=y^2+P(x)$ and $\delta(h)$ be an oval contained in the level set $\{H=h\}$. We study complete Abelian integrals of the form

\begin{displaymath}I(h)=\int_{\delta(h)} \frac{(\alpha_0+\alpha_1 x+\ldots + \alpha_{g-1}x^{g-1})dx}{y}, \;\;h\in \Sigma, \end{displaymath}

where $\alpha_i$ are real and $\Sigma\subset \mathbb{R}$ is a maximal open interval on which a continuous family of ovals $\{\delta(h)\}$ exists. We show that the $g$-dimensional real vector space of these integrals is not Chebyshev in general: for any $g>1$, there are hyperelliptic Hamiltonians $H$ and continuous families of ovals $\delta(h)\subset\{H=h\}$, $h\in\Sigma$, such that the Abelian integral $I(h)$ can have at least $[\frac32g]-1$ zeros in $\Sigma$. Our main result is Theorem 1 in which we show that when $g=2$, exceptional families of ovals $\{\delta(h)\}$ exist, such that the corresponding vector space is still Chebyshev.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 34C08, 14D05, 14K20, 34C07

Retrieve articles in all journals with MSC (2000): 34C08, 14D05, 14K20, 34C07

Additional Information

Lubomir Gavrilov
Affiliation: Laboratoire Emile Picard, CNRS UMR 5580, Université Paul Sabatier, 118, route de Narbonne, 31062 Toulouse Cedex, France

Iliya D. Iliev
Affiliation: Institute of Mathematics, Bulgarian Academy of Sciences, P.O. Box 373, 1090 Sofia, Bulgaria

PII: S 0002-9947(03)03432-9
Received by editor(s): December 18, 2002
Published electronically: September 22, 2003
Article copyright: © Copyright 2003 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia